Alert archive / Nevada / River Flood Warnings in 2011
River Flood Warning 23, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Jun 23, 2011, 5:15 PM PDT for Elko County, Nevada. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 5:15 PM PDT (00:15 UTC)
- Expired
- Jun 24, 2011, 4:32 AM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Humboldt River above Dixie Creek (DIXN2). The gauge peaked at 5.12 ft at Jun 24, 2011, 5:00 AM PDT.
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6 ft
- Major stage
- 6.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
519
WGUS45 KLKN 240015
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
515 PM PDT THU JUN 23 2011
...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEVADA...
S FK HUMBOLDT RIVER BELOW SOUTH FORK DAM AFFECTING ELKO COUNTY
FOR THE SOUTH FORK HUMBOLDT, INCLUDING SOUTH FORK DAM, MINOR FLOODING
IS OCCURRING, WITH RIVER LEVELS FORECASTED TO INCREASE.
INCREASED RELEASES FROM SOUTH FORK DAM HAVE CAUSED RIVER LEVELS TO RISE
ABOVE FLOOD STAGE BELOW SOUTH FORK DAM. THESE INCREASED WATER RELEASES
WILL LIKELY LAST FOR THE NEXT COUPLE OF DAYS DUE TO THE RECENT WARM
WEATHER.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
SOUTH FORK HUMBOLDT
SOUTH FORK DAM 5.0 5.1 THU 04 PM 5.4 5.2 5.0
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
&&
NVC007-241132-
/O.NEW.KLKN.FL.W.0023.110624T0015Z-110624T1132Z/
/DIXN2.1.ER.110623T2240Z.110623T2315Z.110623T2332Z.UU/
515 PM PDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLOOD WARNING FOR
THE S FK HUMBOLDT RIVER BELOW SOUTH FORK DAM.
* THROUGH SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:15 PM THURSDAY THE STAGE WAS 5.1 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO 5.4 FEET BY FRIDAY
MORNING.
* IMPACT...AT 5.4 FEET...FLOOD STAGE; MINOR TO MODERATE FLOODING.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Jun 23, 4:24 PM PDT, 51 minutes earlier.
Area forecast discussion, Jun 23, 4:24 PM PDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 424 PM PDT THU JUN 23 2011 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE EAST AND STALL ACROSS PORTIONS OF NORTHERN NEVADA TONIGHT AND FRIDAY. VERY LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED THIS EVENING...ALTHOUGH COULD SEE AN ISOLATED DRY THUNDERSTORM IN THE NORTH TONIGHT MAINLY ALONG THE IDAHO BORDER. ISOLATED DRY THUNDERSTORMS POSSIBLE ALONG THE STALLED FRONTAL BOUNDARY FRIDAY AFTERNOON...BUT ONLY FROM JARBIDGE EAST TO THE UTAH BORDER. DRY AND NEAR NORMAL IS EXPECTED FOR THE WEEKEND...WITH AFTERNOON HIGHS EXPECTED TO WARM TO ABOVE NORMAL LEVELS FOR THE BEGINNING OF NEXT WEEK...WITH THE POSSIBILITY OF WIND POSSIBLY TUESDAY AND WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH SATURDAY. WARMER THAN NORMAL CONDITIONS CONTINUE FOR THE SECOND DAY IN A ROW ACROSS NORTHERN NEVADA. ON SATELLITE...A LINE OF CLOUDS IS PROGRESSING EASTWARD ALONG THE BORDER WITH OREGON AND IDAHO. THIS IS IN RESPONSE TO A WEAK COLD FRONT MOVING ACROSS THE AREA. AHEAD OF THE FRONT...WINDS ARE GENERALLY BREEZY BUT CONDITIONS REMAIN RATHER DRY. CLOSER TO THE BORDER THOUGH SURFACE DEWPOINTS ARE A BIT HIGHER WITH READINGS IN THE UPPER 30S AND LOW 40S. HAVE WENT AHEAD AND EXPANDED COVERAGE OF VERY ISOLATED DRY THUNDERSTORMS IN THE NORTH. THE FRONT WILL CONTINUE THROUGH THE AREA BUT MODELS NOW SHOW IT STALLING ACROSS THE NORTHEASTERN HALF OF THE FORECAST AREA. LOW LEVEL WINDS DO INDICATE SOME LOW LEVEL SURFACE CONVERGENCE AND LIFTED INDICES ARE NEAR ZERO. HAVE ADDED ISOLATED DRY THUNDERSTORMS TO THIS AREA NEAR JARBIDGE EAST TO THE UTAH BORDER. THERE WILL BE LESS WIND THAN TODAY AND TEMPERATURES OUTDOORS WILL COOL OFF FROM THURSDAY'S HIGHS. BY SATURDAY THE PATTERN REMAINS GENERALLY BENIGN WITH DRY CONDITIONS PERSISTING OVER THE FORECAST AREA. FOR THE MOST PART...WINDS WILL BE ON THE BREEZY SIDE. AFTERNOON HIGHS WILL BE AT OR JUST ABOVE NORMAL WITH PLENTY OF SUNSHINE. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. THE LONG TERM BEGINS WITH A BROAD UPPER LEVEL TROUGH ACROSS THE GREAT BASIN FOR THE REMAINDER OF THE WEEKEND. THE STRONGEST INFLUENCE OF THE UPPER LEVEL TROUGH WILL BE WITH REGARD TO TEMPERATURES AS THE SLIGHT COOL DOWN AT THE END OF THE SHORT TERM WILL CARRY INTO THE ONSET OF THE LONG TERM. NO PRECIPITATION IS EXPECTED AS THIS TROUGH SWINGS THROUGH SATURDAY NIGHT AND SUNDAY. AS THIS TROUGH LIFTS TO THE NORTHEAST INTO CANADA...THE STRONG RIDGE OVER THE SOUTHERN PLAINS WILL EXPAND WESTWARD ALLOWING H5 HEIGHTS TO RISE ALONG WITH TEMPERATURES TO REACH SLIGHTLY ABOVE NORMAL LEVELS AGAIN /WELL INTO THE 80S TO LOWER 90S/ FOR MONDAY AND TUESDAY OF NEXT WEEK. THE LONG RANGE MODELS ARE COMING INTO BETTER AGREEMENT WITH THE NEXT TROUGH MOVING SOUTHWARD FROM THE BRITISH COLUMBIA COAST. EACH MODEL KEEPS THE TROUGH CUTOFF AND OFF THE NORTHERN CALIFORNIA COAST TUESDAY NIGHT INTO EARLY WEDNESDAY BEFORE MOVING ACROSS THE GREAT BASIN DURING WEDNESDAY. THE ECMWF KEEPS THE TROUGH CUTOFF WHILE THE GFS AND CANADIAN OPEN THE TROUGH AS IT MOVES ACROSS THE CWA. THE CANADIAN IS MUCH SLOWER THAN THE GFS. HAVE LEANED WITH ECMWF KEEPING THE TROUGH CUTOFF AS CROSSES THE GREAT BASIN. HAVE INCREASED THE POPS ACROSS NORTHERN HUMBOLDT/ELKO COUNTIES WEDNESDAY AFTERNOON AND EVENING. LATER FORECAST MAY NEED TO INCREASE THE POPS FURTHER SOUTH ACROSS THE REMAINDER OF THESE TWO COUNTIES. EXPECT TEMPERATURES TO BE SEVERAL DEGREES COOLER WITH MORE CLOUD COVER /ESPECIALLY HUMBOLDT AND ELKO COUNTIES/ ON WEDNESDAY. IN ADDITION...EXPECT WINDY CONDITIONS IN ADVANCE OF THIS SYSTEM TUESDAY AND AS IT CROSSES THE CWA ON WEDNESDAY. H5 HEIGHTS RECOVER NICELY AS TROUGH PULLS AWAY AND THE RIDGE EXPAND BACK ACROSS THE CWA FOR THE END OF NEXT WEEK. OVERALL...THE LONG TERM PERIOD IS EXPECTED TO BE MAINLY DRY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. && .AVIATION...HIGH BASED ISOLATED THUNDERSTORMS POSSIBLE OVER NORTHERN HUMBOLDT AND NORTHERN ELKO COUNTIES THIS AFTERNOON. OTHERWISE...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. && .FIRE WEATHER...A COLD FRONT WILL BE MOVING ACROSS THE NORTHERN HALF OF THE STATE EARLY THIS EVENING...WITH AN ISOLATED DRY THUNDERSTORM EXPECTED IN THE NORTHERN HALF OF FIRE ZONES 469 AND 470. THE FRONTAL BOUNDARY WILL LINGER IN THE NORTHERN SECTIONS OF ELKO COUNTY ON FRIDAY AND AN ISOLATED LIGHTNING STRIKE CANNOT BE RULED OUT. DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH STRONG WINDS NEXT WEEK...POSSIBLY THE MONDAY OR TUESDAY AFTERNOON TIME FRAME FOR OUR SOUTHERNMOST ZONES 454...455...AND 470. AFTERNOON HIGH TEMPERATURES ARE ANTICIPATED TO GO ABOVE NORMAL FOR THIS TIME OF YEAR. AS A RESULT...WITH THE CHANCE FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...THE POSSIBILITY OF DANGEROUS FIRE WEATHER CONDITIONS EXISTS. && .HYDROLOGY...ABOVE NORMAL TEMPERATURES CONTINUE TO INCREASE FLOW INTO MANY LOCAL WATERWAYS. FLOOD WARNINGS REMAIN IN EFFECT FOR LAMOILLE CREEK...AND THE HUMBOLDT RIVER NEAR BATTLE MOUNTAIN AND COMUS. LAMOILLE CREEK...LAMOILLE CREEK IS FOLLOWING THE CURRENT DIURNAL CYCLE DOWNWARD AND HAS FALLEN TO BELOW FLOOD STAGE THIS AFTERNOON. THE LAMOILLE CREEK IS EXPECTED TO REACH SLIGHTLY ABOVE FLOOD STAGE DURING THE LATE EVENING HOURS. HUMBOLDT RIVER...A WAVE CREST IS CONTINUING TO TRAVEL DOWN THE HUMBOLDT RIVER. THE HUMBOLDT RIVER HAS CRESTED AT BATTLE MOUNTAIN... HOWEVER IT STILL REMAINS ABOVE FLOOD STAGE AT THE GAGE NORTH OF THE CITY. THE RIVER IS RISING AT COMUS AND FLOOD STAGE IS EXPECTED TO BE REACHED LATE THIS AFTERNOON. THE PEAK AT COMUS MAY BE SEVERAL DAYS AWAY. MINOR FLOODING IS POSSIBLE IN WINNEMUCCA NEXT WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/89/89/86/89
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:18 AM PDT | River Flood Warning | LKN | Elko | 3 days |
Nearby
River Flood Warnings in Nevada, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.